MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47949
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure, a micropuncture transitionless access set's wire unraveled.Access was successfully obtained in the femoral artery with a 21-gauge needle, but resistance was encountered upon advancement of the wire guide.Therefore, the wire and needle were pulled out as one unit; however, the wire unraveled.Reportedly, the access site/femoral artery was calcified and the femoral artery contained atheromatous plaque.The user noted that calcification was a possible cause for the resistance and unraveling of the wire.A cut-down was performed to retrieve the wire tip.The patient is reportedly well.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = phone: (b)(6).E3: occupation = procurement officer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9, h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2024.The user reportedly changed the angle of the needle as the wire was pulled back, causing the wire to catch on the needle and subsequently unravel.The tip of the wire did not separate, and there were no adverse effects to the patient.No further information will be provided by the customer.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, a micropuncture transitionless access set's wire unraveled.Access was successfully obtained in the femoral artery with a 21-gauge needle, but resistance was encountered upon advancement of the wire guide.Therefore, the wire and needle were pulled out as one unit; however, the wire unraveled.Reportedly, the access site/femoral artery was calcified and the femoral artery contained atheromatous plaque.The user noted that calcification was a possible cause for the resistance and unraveling of the wire.A cut-down was performed to retrieve the wire tip.The patient is reportedly well.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 17sep2024.The user reportedly changed the angle of the needle as the wire was pulled back, causing the wire to catch on the needle and subsequently unravel.The tip of the wire did not separate, and there were no adverse effects to the patient.No further information will be provided by the customer.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was stretched and elongated and had started to unravel at approximately 34.1-centimeters from the proximal end.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformance's on the final or sub-assembly lots.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ and cautions ¿caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and failure to follow instructions contributed to this event.The access site was calcified and the vessel contained atherosclerotic plaque, resistance was encountered upon advancement of the wire, and the angle of the needle was changed as the wire was pulled back, causing the wire to catch on the needle and subsequently unravel, indicating that the wire was manipulated through the needle tip.The ifu cautions that manipulation of the distal portion of the wire through the needle tip may result in breakage.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20170069
Report Number1820334-2024-01195
Device Sequence Number15218376
Product Code DYB
UDI-Device Identifier00827002479494
UDI-Public(01)00827002479494(17)270327(10)15978791
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47949
Device Catalogue NumberMPIS-401-U-SST
Device Lot Number15978791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/17/2024
10/31/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/02/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale